MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO POR FMRL LAT NC 13X145MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ECHO POR FMRL LAT NC 13X145MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Year of birth: (b)(6).Concomitant medical devices: 163669 925900 32mm mod head cocr std neck; 010000666 651922 g7 pps ltd acet shell 58g; 010000851 6509364 g7 neutral e1 liner 32mm g.Foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2021 - 00375, 0001825034 - 2021 - 00376, 0001825034 - 2021 - 00377.
 
Event or Problem Description
It was reported that a clinical study patient underwent primary total hip arthroplasty.Subsequently, the patient experienced external rotator muscle rupture and underwent re-suture repair approximately one year post implantation.No implants were removed or exchanged, and remains implanted.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
It was reported that there was a primary left tha performed.At a follow up doctor visit, it is noted that the patient was recovering normally but when visiting with a physiotherapist, the patient more vigorously set out to practice range of motion with a pilates roller, and from this the hip became irritated with posterior pain.The patient had pain and instability noted after this event in which an mri was done, which produced results consistent with a ruptured tendon and also signified correct implant positon.The patient did not respond to conservative treatment and underwent a tendon.It was noted the fascia had been caught in the trochanter and external rotators and the patient recovered well from the procedure.The device was not removed or repositioned and remains in place.As a patient recovers from implant surgery an exercise or pt program is routinely prescribed in order for the patient to return to an optimum level of function.During the post- operative period the patient is also recovering from the trauma of surgery at varying rates.Based upon the information provided, the patient was participating in a program and while performing more vigorous activities and appears injured themselves with use of a roller.Upon review of the additional information, the device was not removed, there is no allegation to the device to this event thus ruling out the device and should be non-reportable.
 
Event or Problem Description

Brand Name
ECHO POR FMRL LAT NC 13X145MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11290488
Report Number0001825034-2021-00374
Device Sequence Number4759950
Product Code KWA
UDI-Device Identifier00887868260599
UDI-Public(01)00887868260599
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K070274
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number192113
Device Lot Number841050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/07/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight83